Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 262, NWS Austin/San Antonio, TX

June 16, 2007Edwards County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 16, 2007, 12:11 AM CDT for Edwards County, Val Verde County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2007, 12:11 AM CDT (05:11 UTC)
Expired
Jun 16, 2007, 1:15 AM CDT
In force
64 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Edwards County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 97 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 7:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 5.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2212 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
2085 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 160514
SVREWX
TXC137-465-160615-
/O.NEW.KEWX.SV.W.0262.070616T0511Z-070616T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1211 AM CDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF ROCKSPRINGS...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF LOMA ALTA...

* UNTIL 115 AM CDT

* AT 1205 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED FROM 12 MILES NORTHEAST OF LOMA ALTA TO ROCKSPRINGS
  MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORMS WILL BE...
  9 MILES SOUTHWEST OF ROCKSPRINGS BY 115 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3026 10097 2989 10105 2967 10031 3028 10005

$$
4 follow-up statements
000 
WWUS54 KEWX 160526
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1226 AM CDT SAT JUN 16 2007

TXC137-465-160615-
/O.CON.KEWX.SV.W.0262.000000T0000Z-070616T0615Z/
EDWARDS TX-VAL VERDE TX-
1226 AM CDT SAT JUN 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR VAL VERDE AND EDWARDS COUNTIES...

AT 1218 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CARTA VALLEY TO 14 MILES
NORTH OF ROCKSPRINGS...OR ALONG A LINE EXTENDING FROM LOMA ALTA TO 14
MILES NORTH OF ROCKSPRINGS...MOVING SOUTHEAST AT 15 TO 20 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3026 10097 2989 10105 2967 10031 3028 10005

$$
000 
WWUS54 KEWX 160536
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1236 AM CDT SAT JUN 16 2007

TXC465-160546-
/O.CAN.KEWX.SV.W.0262.000000T0000Z-070616T0615Z/
VAL VERDE TX-
1236 AM CDT SAT JUN 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3026 10064 2981 10068 2967 10031 3028 10005

$$

TXC137-160615-
/O.CON.KEWX.SV.W.0262.000000T0000Z-070616T0615Z/
EDWARDS TX-
1236 AM CDT SAT JUN 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR EDWARDS COUNTY...

AT 1230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 29 MILES SOUTHWEST OF
ROCKSPRINGS TO 8 MILES SOUTHWEST OF ROCKSPRINGS TO 18 MILES NORTHEAST
OF ROCKSPRINGS...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF
LOMA ALTA TO 8 MILES SOUTHWEST OF ROCKSPRINGS TO 18 MILES NORTHEAST
OF ROCKSPRINGS...MOVING EAST AT 15 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3026 10064 2981 10068 2967 10031 3028 10005

$$
000 
WWUS54 KEWX 160552
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1252 AM CDT SAT JUN 16 2007

TXC137-160615-
/O.CON.KEWX.SV.W.0262.000000T0000Z-070616T0615Z/
EDWARDS TX-
1252 AM CDT SAT JUN 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR EDWARDS COUNTY...

AT 1247 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 26 MILES SOUTHWEST OF
ROCKSPRINGS TO 6 MILES SOUTH OF ROCKSPRINGS TO 21 MILES NORTHEAST OF
ROCKSPRINGS...OR ALONG A LINE EXTENDING FROM 22 MILES SOUTHEAST OF
LOMA ALTA TO 6 MILES SOUTH OF ROCKSPRINGS TO 21 MILES NORTHEAST OF
ROCKSPRINGS...MOVING EAST AT 15 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3027 10021 2969 10065 2965 10021 3022 9985

$$
000 
WWUS54 KEWX 160615
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
113 AM CDT SAT JUN 16 2007

TXC137-160623-
/O.EXP.KEWX.SV.W.0262.000000T0000Z-070616T0615Z/
EDWARDS TX-
113 AM CDT SAT JUN 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR EDWARDS COUNTY EXPIRES AT 115
AM CDT...

THE SEVERE THUNDERSTORM WARNING FOR EDWARDS COUNTY WILL BE ALLOWED
TO EXPIRE. NO REPORTS OF SEVERE WEATHER HAVE BEEN RECIEVED FROM 
EDWARDS COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3027 10021 2969 10065 2965 10021 3022 9985

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:05 AM CDT, 6 minutes earlier.

Area forecast discussion, Jun 16, 12:05 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 AM CDT SAT JUN 16 2007

.UPDATE...
BASED ON EXTRAPOLATION OF STORMS HAVE EXTENDED SEVERE THUNDERSTORM
WATCH 398 SOUTHEAST TO A LLANO TO BANDERA TO UVALDE TO CRYSTAL
CITY TO EL INDIO LINE. CONVECTIVE PARAMETERS SUGGEST SEVERE STORMS
POSSIBLE FURTHER TO THE SOUTHEAST OF ORIGINAL WATCH AREA. EXPECT
THAT SEVERE THREAT WILL DIMINISH AROUND 3 AM AND HEAVY RAIN THREAT
WILL CONTINUE INTO THE MORNING HOURS. OTHERWISE, ONGOING FORECASTS
GENERALLY ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 1147 PM CDT FRI JUN 15 2007/

AVIATION...
NO CHANGE FROM THE PRIOR DISCUSSION. THE MASSIVE THUNDERSTORM
COMPLEX IS MOVING SOUTHEAST ACROSS THE HILL COUNTRY AND WILL REACH
KDRT AROUND 06Z...AND KAUS-KHYI ARND 09Z. MVFR CIGS WILL DEVELOP
FROM KSSF TO KAUS. STABLE VFR CONDITIONS WILL PREVAIL AFTER THE
TSTM COMPLEX EXITS THE AREA ARND 15Z-17Z. SCATTERED TO NUMEROUS
THUNDERSTORMS WILL REDEVELOPING AROUND 21Z AND CONTINUE BEYOND 00Z.

PREV DISCUSSION... /ISSUED 717 PM CDT FRI JUN 15 2007/

UPDATE...
HAVE UPDATED FORECASTS TO INCLUDE SEVERE THUNDERSTORM WATCH 398
FOR EDWARDS AND VAL VERDE COUNTIES THROUGH 08Z OR 3 AM CDT
SATURDAY MORNING. A BOUNDARY EXTENDS ACROSS THE WESTERN HILL
COUNTRY INTO THE EDWARDS PLATEAU. NATIONAL WEATHER SERVICE RADAR
SHOWS SHOWERS AND THUNDERSTORMS DEVELOPING FROM WEST OF SAN ANGELO
TO THE TRANS PECOS REGION AHEAD OF SHORT-WAVE ROTATING AROUND THE
UPPER LOW SLOWLY DRIFTING SOUTH OVER WESTERN TEXAS. OTHERWISE,
ONGOING FORECASTS ON TRACK WITH ONLY SOME RE-ESTABLISHMENT OF THE
SENSIBLE WEATHER GRIDS FOR TONIGHT.

PREV DISCUSSION... /ISSUED 635 PM CDT FRI JUN 15 2007/

AVIATION...
VFR SKIES WILL HOLD UNTIL 09Z. HOWEVER, A CLUSTER OF THUNDERSTORMS
WEST OF KDRT WILL MOVE EAST ACROSS KDRT BETWEEN 04Z AND 08Z.
WHILE THIS ACTIVITY IS GOING ON, MVFR CIGS WILL DEVELOP FROM KSSF
TO KAUS. SHOWER ACTIVITY WILL APPROACH THE KSSF TO KAUS CORRIDOR
BY 10Z AND CONTINUE MOVING EAST OUT OF THE TERMINAL AREAS BY 17Z.
STABLE VFR CONDITIONS WILL GRADUALLY DETERIORATE WITH SCATTERED
TO NUMEROUS THUNDERSTORMS REDEVELOPING AROUND 21Z. THE
THUNDERSTORM ACTIVITY WILL CONTINUE BEYOND 00Z.

PREV DISCUSSION... /ISSUED 240 PM CDT FRI JUN 15 2007/

DISCUSSION...FLASH FLOOD WATCH ISSUED FOR ALL OF SOUTH CENTRAL TEXAS
FROM MIDNIGHT TONIGHT THROUGH MIDNIGHT SUNDAY. UPPER LOW WILL MIGRATE
SOUTHWARD TONIGHT AND SATURDAY WITH THUNDERSTORMS TRANSLATING SOUTHEAST
(WITH THE DISTURBANCES) OVER THE WATCH AREA. ADDITIONAL RAINS AND
THUNDERSTORMS ARE FORECAST SUNDAY THROUGH MONDAY AS THE BROAD
UPPER LOW STALLS OVER NORTH AND CENTRAL TEXAS. RIDGING WILL BEGIN
BUILDING IN FROM THE WEST MONDAY NIGHT AND TUESDAY AS RAINS
DIMINISH FROM WEST TO EAST. SOME WIDELY SCATTERED TO ISOLATED SEA
BREEZE SHOWERS MAY INFILTRATE THE EASTERN SECTIONS OF THE CWA
WEDNESDAY THROUGH FRIDAY, BUT MUCH OF THE AREA WILL BE UNDER THE
DOMINATION OF A STRONGLY SUBSIDENT UPPER RIDGE CENTERED OVER WEST
TEXAS. TEMPERATURES WILL BE A LITTLE BELOW NORMAL SATURDAY AND
SUNDAY ACROSS THE HILL COUNTRY AND NORTHERN PORTIONS OF SOUTH
CENTRAL TEXAS DUE TO THE RAIN COOLED AIR. AREAS WEST AND SOUTH OF
SAN ANTONIO WILL SEE READINGS NEAR NORMAL (NEAR 90 TO THE MID
90S). AS STRONGER RIDGING BUILDS IN EARLY NEXT WEEK DAYTIME HIGH
TEMPERATURES WILL SOAR ABOVE NORMAL ACROSS THE MIDDLE RIO GRANDE
PLAINS TO THE WESTERN PLATEAU WITH NEAR NORMAL READINGS ELSEWHERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  87  71  84  73 /  70  60  80  60  50
AUSTIN BERGSTROM INTL AIRPORT  72  84  71  85  74 /  70  60  80  60  50
DEL RIO INTL AIRPORT           76  95  76  96  76 /  40  20  40  20  10
SAN ANTONIO INTL AIRPORT       74  89  73  87  75 /  50  50  80  50  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

04/06

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 11:18 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde57 min
Jun 15, 11:24 PM CDTFlash Flood WarningEWXEdwards, Val Verde3 hr
Jun 16, 12:56 AM CDTSevere Thunderstorm WarningEWXReal49 min
Jun 16, 2:12 AM CDTSevere Thunderstorm WarningEWXBandera, Kerr48 min
Jun 16, 2:31 AM CDTSevere Thunderstorm WarningEWXKendall44 min
Jun 16, 2:46 AM CDTFlash Flood WarningEWXGillespie3 hr
Jun 16, 3:14 AM CDTFlash Flood WarningEWXUvalde3 hr
Jun 16, 6:32 AM CDTFlash Flood WarningEWXEdwards4 hr
Jun 16, 10:35 AM CDTFlash Flood WarningEWXEdwards115 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.